Can antibiotics (Doxycycline) cause weight gain?

I recently tested positive for Lyme Disease and have been on 100mg of Doxycycline for 2 weeks, and have 2 to go. I have gained 10 pounds in the last 2 weeks which makes no sense because antibiotics are associated with vomiting, upset stomach, etc. I have not had any of those side effects. If anything I've been going to the bathroom less. What gives?

5 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    No, doxycycline can't cause weight gain. I don't know of any antibiotic that can.

    Source(s): pharmacologist
  • 1 decade ago

    I haven't heard of that before, but if you have gained 10 pounds since taking the antibiotics, it sounds related. Lyme can mess with our system as well, so it's common for digestion to change.

    I'd recommend seeing a LLMD for Lyme in almost all cases. It's well worth it.

  • Anonymous
    4 years ago
  • ?
    Lv 4
    5 years ago

    why are you on an antibiotic for such a long time? some antibiotics are ototoxic. that is toxic to the ear.. u might develop a hearing loss later on.. just check it out.. i have no clue about the diet part though!

  • How do you think about the answers? You can sign in to vote the answer.
  • Dub
    Lv 4
    1 decade ago

    I don't think so.

Still have questions? Get your answers by asking now.